Alert archive / Oklahoma / River Flood Warnings in 2021

River Flood Warning 108, NWS Shreveport, LA

May 26, 2021McCurtain County, Oklahoma

NWS Shreveport, LA issued this river flood warning at May 26, 2021, 1:00 AM CDT for McCurtain County, Oklahoma. It took effect at May 26, 2021, 2:28 AM CDT. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
May 26, 2021, 1:00 AM CDT (06:00 UTC)
In effect from
May 26, 2021, 2:28 AM CDT
Expired
May 26, 2021, 8:20 AM CDT
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 135 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Glover River at Glover (GLOO2). The gauge peaked at 16.60 ft at May 26, 2021, 3:00 AM CDT.

actionminormoderate510152005/2605/27
Action stage
15.5 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07337900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

266 
WGUS44 KSHV 260600
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
100 AM CDT Wed May 26 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following rivers in Oklahoma...

  Glover River At Glover affecting McCurtain County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


OKC089-261700-
/O.NEW.KSHV.FL.W.0108.210526T0820Z-210526T1700Z/
/GLOO2.1.ER.210526T0820Z.210526T1200Z.210526T1256Z.NO/
100 AM CDT Wed May 26 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the Glover River At Glover.
* Until this afternoon.
* At 12:30 AM CDT Wednesday the stage was 14.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  this morning to a crest of 17.1 feet this morning. It will then 
  fall below flood stage this morning.
* Impact...At 16.0 feet, The Glover River is at flood stage with 
  minor flooding at its confluence with the Little River west of 
  Golden, Oklahoma.


&&

LAT...LON 3431 9498 3429 9487 3410 9488 3402 9494
      3403 9497

$$

09
2 follow-up statements
663 
WGUS84 KSHV 260728
FLSSHV

Flood Statement
National Weather Service Shreveport LA
228 AM CDT Wed May 26 2021

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Glover River At Glover affecting McCurtain County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


OKC089-261700-
/O.EXT.KSHV.FL.W.0108.210526T0728Z-210526T1700Z/
/GLOO2.1.ER.210526T0722Z.210526T1200Z.210526T1349Z.NO/
228 AM CDT Wed May 26 2021

...The Flood Warning is now in effect until this afternoon...

The Flood Warning continues for
  the Glover River At Glover.
* From early this morning to this afternoon.
* At 1:30 AM CDT Wednesday the stage was 15.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 18.4 feet 
  this morning. It will then fall below flood stage this morning.
* Impact...At 19.0 feet, Minor to moderate flooding will take place 
  on the Glover River west of Glover, Oklahoma and especially at its 
  confluence with the Little River west of Golden, Oklahoma.


&&

LAT...LON 3431 9498 3429 9487 3410 9488 3402 9494
      3403 9497

$$

09
390 
WGUS84 KSHV 261320
FLSSHV

Flood Statement
National Weather Service Shreveport LA
820 AM CDT Wed May 26 2021

...The Flood Warning is cancelled for the following river in 
Oklahoma...

  Glover River At Glover affecting McCurtain County.

OKC089-261430-
/O.CAN.KSHV.FL.W.0108.000000T0000Z-210526T1320Z/
/GLOO2.1.ER.210526T0722Z.210526T1200Z.210526T1349Z.NO/
820 AM CDT Wed May 26 2021

...The Flood Warning for the Glover River At Glover has been 
cancelled...

The Flood Warning is cancelled for
  the Glover River At Glover.
* At 7:30 AM CDT Wednesday the stage was 11.2 feet.
* Flood stage is 16 feet.
* The Glover River crested at 16.7 feet during the wee hours of this 
  Wednesday morning before sunrise.
* Forecast...The river is expected to fall to 4.6 feet Monday 
  morning.


&&

LAT...LON 3431 9498 3429 9487 3410 9488 3402 9494
      3403 9497

$$

08

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 25, 9:32 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, May 25, 9:32 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
932 PM CDT Tue May 25 2021

.UPDATE...

As expected, losing rainfall intensity across North Central and
Northeast Louisiana attm but coverage still justifies likely pops
for a few more hours this evening before we lose coverage with
lower pops after midnight.

Satellite and regional radar mosaics continue to show a spin in
the mid-levels of the atmosphere indicative of an area of
vorticity or an MCV across Southeast Oklahoma. This feature this
evening has been responsible for convection just north of the
Middle Red River Valley which has resulted in some flooding
issues. HRRR, WRF and 00z NAM are all hinting at renewed
convection late tonight further south or across the Middle Red
River Valley of Northeast Texas, Southeast Oklahoma into Southwest
Arkansas with the aid of a nocturnal southwesterly low level jet
in the neighborhood of 25-30kts. This should be enough given the
high pwat atmosphere we have in place for redevelopment of at
least scattered convection late tonight across our north and
northwest with this convection propagating southeast towards
sunrise. Given pwats near 2 inches across this region, not to
mention very saturated soils, cannot rule out some excessive heavy
rainfall across portions of Southeast Oklahoma and/or Southwest
Arkansas late tonight.

Also adjusted rain chances on Wednesday assuming we get the late
night convection with its remnants moving southeast through
northern and northeastern Louisiana during the post dawn hours
Wednesday with more in the way of widely scattered convection
elsewhere tied to daytime heating.

Given the rain cooled airmass currently residing over much of our
region, overnight lows have already been surpassed so had to lower
temperatures slightly with the idea that they will not move much
more overnight.

Prelims to follow...13.

.AVIATION... At 26/00Z, a line of showers and thunderstorms is
trending eastward across the region and will bring VCTS/TSRA to
ELD/MLU by 26/02Z. Conditions will improve overnight with showers
and isolated thunderstorms returning to TXK/ELD around 26/12Z.
Carrying VCTS/TSRA areawide after 26/18Z, as afternoon pop up
storms are anticipated. VFR conditions will prevail throughout the
TAF period, except for some MVFR ceilings possible areawide from
26/06Z- 26/12Z. Winds will be out of the S/SW throughout, dropping
to 5 kts or lower by daybreak and picking back to 5-10 kts
Wednesday afternoon.

/26/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  88  70  89 /  40  40   0   0
MLU  72  88  70  90 /  70  50   0  10
DEQ  71  85  69  87 /  60  40  10  10
TXK  69  86  71  88 /  60  50  10  10
ELD  67  88  68  90 /  60  50  10  10
TYR  67  86  71  88 /  20  30   0   0
GGG  67  85  69  87 /  20  30   0   0
LFK  67  87  69  88 /  20  30   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

13/26
Hazardous weather outlook, May 25, 2:53 PM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
253 PM CDT Tue May 25 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-262000-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
253 PM CDT Tue May 25 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Widespread showers and thunderstorms are likely this afternoon
through early this evening. A few storms could produce strong
gusty winds, locally heavy rain, and localized flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Chances for showers and thunderstorms continue into Wednesday as
a weak upper level low moves across the region. Dry and very warm
conditions are expected on Thursday, but showers and thunderstorms
will return starting late Thursday night and continue on through
Friday and Saturday in association with a late spring season cold
front followed by a strong upper level disturbance. A few storms
could produce gusty winds and locally heavy rain, while isolated
flash flooding cannot be ruled out. More favorable weather will
return on Sunday through the Memorial Day holiday with very low
rain chances.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters is not anticipated through tonight.

19

In the hours before

Local storm report, May 25, 7:19 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND DMG     10 S MARSHALL           32.39N 94.34W
05/25/2021                   HARRISON           TX   EMERGENCY MNGR

            TREES DOWN ON HOMER COOPER RD OFF OF HIGHWAY
            59.

&&

WOODRUM
Local storm report, May 25, 7:26 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     5 SSE WASKOM            32.41N 94.05W
05/25/2021                   HARRISON           TX   EMERGENCY MNGR

            TREES DOWN OFF OF STATE LINE RD.

&&

WOODRUM

Nearby

River Flood Warnings in Oklahoma, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.